Sample Type / Medical Specialty: Consult - History and Phy.
Sample Name: Gen Med Consult - 52
Anxiety, alcohol abuse, and chest pain. This is a 40-year-old male with digoxin toxicity secondary to likely intentional digoxin overuse. Now, he has had significant block with EKG changes as stated.
(Medical Transcription Sample Report)
Anxiety, alcohol abuse, and chest pain.HISTORY OF PRESENT ILLNESS:
This is a pleasant 40-year-old male with multiple medical problems, basically came to the hospital yesterday complaining of chest pain. The patient states that he complained of this chest pain, which is reproducible, pleuritic in both chest radiating to the left back and the jaw, complaining of some cough, nausea, questionable shortness of breath. The patient describes the pain as aching, sharp and alleviated with pain medications, not alleviated with any nitrates. Aggravated by breathing, coughing, and palpation over the area. The pain was 9/10 in the emergency room and he was given some pain medications in the ER and was basically admitted. Labs were drawn, which were essentially, potassium was about 5.7 and digoxin level was drawn, which was about greater than 5. The patient said that he missed 3 doses of digoxin in the last 3 days after being discharged from Anaheim Memorial and then took 3 tablets together. The patient has a history prior digoxin overdose of the same nature.MEDICATIONS:
Digoxin 0.25 mg, metoprolol 50 mg, Naprosyn 500 mg, metformin 500 mg, lovastatin 40 mg, Klor-Con 20 mEq, Advair Diskus, questionable Coreg.PAST MEDICAL HISTORY:
MI in the past and atrial fibrillation, he said that he has had one stent put in, but he is not sure. The last cardiologist he saw was Dr. X and his primary doctor is Dr. Y.SOCIAL HISTORY:
History of alcohol use in the past.
He is basically requesting for more and more pain medications. He states that he likes Dilaudid and would like to get the morphine changed to Dilaudid. His pain is tolerable.PHYSICAL EXAMINATION:
VITAL SIGNS: Stable.
GENERAL: Alert and oriented x3, no apparent distress.
HEENT: Extraocular muscles are intact.
CVS: S1, S2 heard.
CHEST: Clear to auscultation bilaterally.
ABDOMEN: Soft and nontender.
EXTREMITIES: No edema or clubbing.
NEURO: Grossly intact. Tender to palpate over the left chest, no obvious erythema or redness, or abnormal exam is found.
EKG basically shows atrial fibrillation, rate controlled, nonspecific ST changes.ASSESSMENT AND PLAN:
1. This is a 40-year-old male with digoxin toxicity secondary to likely intentional digoxin overuse. Now, he has had significant block with EKG changes as stated. Continue to follow the patient clinically at this time. The patient has been admitted to ICU and will be changed to DOU.
2. Chronic chest pain with a history of myocardial infarction in the past, has been ruled out with negative cardiac enzymes. The patient likely has opioid dependence and requesting more and more pain medications. He is also bargaining for pain medications with me. The patient was advised that he will develop more opioid dependence and I will stop the pain medications for now and give him only oral pain medications in the anticipation of the discharge in the next 1 or 2 days. The patient was likely advised to also be seen by a pain specialist as an outpatient after being referred. We will try to verify his pain medications from his primary doctor and his pharmacy. The patient said that he has been on Dilaudid and Vicodin ES and Norco and all these medications in the past.
consult - history and phy., anxiety, alcohol abuse, chest pain, digoxin toxicity, digoxin overuse, atrial fibrillation, opioid dependence, toxicity, dilaudid,
transcribed medical transcription sample reports and examples are provided by various users and
are for reference purpose only. MTHelpLine does not certify accuracy and quality of sample reports.
These transcribed medical transcription sample reports may include some uncommon or unusual formats;
this would be due to the preference of the dictating physician. All names and dates have been
changed (or removed) to keep confidentiality. Any resemblance of any type of name or date or
place or anything else to real world is purely incidental.